I have been taking Propecia for 22 months. It worked wonders for me. After 2 months my hair loss stopped. After 10 months I would estimate 40% of my hair grew back. After 20 months my estimate would be that close to 60% grew back. I had a small bald spot on my crown less a 1/2 inch in diameter that completely grew back. The front of my head was receding rapidly and looking thin. The receding stopped and I actually got regrowth mostly only on one side and overall my hair looked drastically thicker. I swore by the stuff based on the results that I saw.
About two weeks ago I got a very short hair cut, not a buzz cut but real short and about three weeks ago I started taking a training supplement that is a testosterone booster. (I purchased at GNC) In the last 4 or 5 days I have suddenly noticed shedding in the bath tub and my hair is looking much thinner in the front than it has in a long time. I am 35 and never miss taking a 1mg pill first thing in the morning.
My guess is that taking the testosterone booster has messed with my system and is dulling the effectiveness of the propecia. Can you comment?
My guess is that you are right. I do not know of a testosterone booster natural supplement, but if it indeed increases testosterone, then you will likely have more DHT production as a result and this may tip the balancing scale over to more hair loss. It seems that your Propecia (DHT blocker) regimen was working well. I would stop taking the testosterone supplement if you are noticing a direct correlation to hair loss.
I cannot comment on whether your hair will grow back; it may or it may not. If I was a betting man, I’d say that your chances of growing more hair back is slim, but stopping the offending formulaes you are taking would be wise. This is just my opinion though and I am not your doctor.